Recurrent acute stent thrombosis due to allergic reaction secondary to clopidogrel therapy

Can Yücel Karabay, Mehmet Mustafa Can, Ibrahim Halil Tanboǧa, Güler Ahmet, Atila Bitigen, Victor Serebruany

Research output: Contribution to journalArticle

Abstract

Despite significant benefits including mortality advantage demonstrated with antiplatelet therapy in large clinical trials, the occurrence of adverse ischemic events, including stent thrombosis after percutaneous coronary intervention has been the challenging and devastating complication. Clopidogrel as a monotherapy, or more common in combination with aspirin, represents a cornerstone of modern pharmacotherapy in the invasive era. Although vigilance in maintenance of this dual antiplatelet treatment is mandatory, obligatory cessation of one of these agents can be observed in rare circumstances of adverse events. We describe a patient who developed recurrent acute stent thrombosis associated with clopidogrel-induced allergic reaction and discuss our therapeutic considerations.

Original languageEnglish (US)
JournalAmerican Journal of Therapeutics
Volume18
Issue number4
DOIs
Publication statusPublished - Jul 2011

    Fingerprint

Keywords

  • allergic reaction
  • clopidogrel
  • Stent thrombosis

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)

Cite this